Colorado, 2006

Hail and Damaging Winds in Colorado, June 24, 2006

June 24, 2006 · NWS BOU · 29 events in 4 counties and zones

27 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 24, 1:40 PM MST, 1 hour 1 minute earlier.

Area forecast discussion, Jun 24, 1:40 PM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
240 PM MDT SAT JUN 24 2006

.SHORT TERM DISCUSSION...TNGT-SUN...MDLS MAINTAIN NWLY FLO ALF ACRS
CNTRL RCKYS WITH SFC HI PRES ENTRENCHED OVR THE GRT PLAINS.  MOIST
LO LVL UPSLP FLO AND A WK SHT WV WILL PROVIDE ADEQUATE INSTBLTY FOR
SCT SHWRS AND TSTMS ACRS THE ERN SLPS OF MTNS...URBAN CORRIDOR AND
CYS AND PALMER DVDS.  A FEW TSTMS MAY BCM SVR THIS AFTN AND EVE.
FRTHR TO THE E THE COOL AIR IN LO LVLS HAS CAPPED THE AMS.  FRTHR
TO THE W OVER THE MTNS AND HI VLYS THE AMS WILL REMAIN RELATIVELY
DRY AND STBL BUT RADAR SHWS SUM SHWRS IN N PARK THIS AFTN.  MDLS
TEND TO HANG ON TO PCPN OVR PLAINS THRU NGT SO WILL LEAVE SLGT CHC
OF SHWRS.  ON SUN LTL CHNG IN CURRENT SYNOPTIC SITUATION BUT RISK
OF SVR MAY BE LWR.  TEMPS WILL CONT ON COOL SIDE OVR PLAINS.  WILL
MAKE ONLY SML ADJUSTMENTS TO MOS TEMP GDNC VALUES.

.LONG TERM DISCUSSION...AN UPPER LEVEL RIDGE WILL REMAIN OVER THE
WESTERN U.S. WITH A NORTHERLY FLOW OVR ERN COLORADO.  FOR THE FRONT
RANGE FOOTHILLS EASTWARD...A SERIES OF SURGES WL ALLOW FOR
PERSISTENT ELY FLOW.  AS A RESULT...THE MAIN FOCUS FOR DEEP
CONVECTION WILL LIKELY BE ALONG THE FOOTHILLS AND PALMER DIVIDE.
OVERALL THIS IS ALREADY REFLECTED IN THE GRIDS SO NO BIG CHANGES ARE
ANTICIPATED.  THE NEXT SURGE WILL IMPACT NERN CO SUNDAY AFTN...THEN
TUESDAY AFTN/EVENING...AND ANOTHER LATE WEDNESDAY/ERLY THURSDAY.  IN
EACH INSTANCE THE PRIMARY FOCUS WILL BE ALONG THE FRONT RANGE.  OVER
THE NERN PLAINS...SUBSIDENCE MAY INHIBIT THE DEVELOPMENT OF
TSTMS...BUT NOT ENTIRELY SO WL STICK WITH GENERALLY ISOLD POPS
THERE...WITH SCT POPS ALONG THE FRONT RANGE.  THE GFS DOES SHOW A
SHORT WAVE OVERRIDING THE RIDGE ON WEDNESDAY/THURSDAY SO THIS UPPER
SUPPORT SHOULD HELP TO ENHANCE THE LOW LEVEL SURGE AT THAT TIME.
FCST CAPES FM THE INTERACTIVE SOUNDINGS ARE NOT TOO IMPRESSIVE WITH
VALUES RAING FM 700-1000 J/KG ALG THE FRONT RANGE AND PALMER DIVIDE
...SEVERE POTENTIAL LOOKS LOW BUT COULD BE MORE FVBL ENVIRONMENT FOR
PCPN.
&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

GARD/COOPER
Hazardous weather outlook, Jun 24, 9:58 AM MST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1058 AM MDT SAT JUN 24 2006

COZ030>051-251200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1058 AM MDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM OVER THE EASTERN
SLOPES OF THE MOUNTAINS BY MID AFTERNOON AND SPREAD OVER THE
URBAN CORRIDOR AND PALMER DIVIDE DURING THE LATE AFTERNOON AND
NIGHT.  MOIST LOW LEVEL UPSLOPE FLOW ALONG WITH AMPLE INSTABILITY
AND WIND SHEAR WILL ALLOW A FEW OF THE THESE STORMS TO BECOME
SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY A
TORNADO.

A SURGE OF COOLER AIR THIS MORNING WILL KEEP THE AIR MASS FARTHER
TO THE EAST OVER THE PLAINS CAPPED.  THE AIR MASS FARTHER TO THE
WEST OVER THE MOUNTAINS AND HIGH VALLEYS WILL REMAIN GENERALLY DRY
AND STABLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THROUGH
THE PERIOD...GENERALLY IN AREAS EAST OF THE CONTINENTAL DIVIDE.
THUNDERSTORMS MAY BECOME MORE NUMEROUS ON SUNDAY ALONG THE FRONT
RANGE...AND ACROSS THE OUTLOOK AREA TUESDAY AND WEDNESDAY FOLLOWING
THE PASSAGE OF TWO RELATIVELY STRONG FRONTAL SYSTEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED BY AROUND MID AFTERNOON.

GARD/COOPER

The radar

The Cheyenne radar (KCYS), 41 km away, was scanning. The volume nearest the first event began at 21:42 UTC.

Open the radar archive at this moment

Event by event

27 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Larimer

When
June 24, 2:41 PM MST
Where
Larimer County, 7 mi E of Virginia Dale
Measured
1 in hail
Reported by
COOP STATION
Coordinates
40.950, -105.217

Hail, Larimer

When
June 24, 3:44 PM MST
Where
Larimer County, Wellington
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.700, -105.000

Hail, Boulder

When
June 24, 3:49 PM MST
Where
Boulder County, Boulder
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.017, -105.267

Hail, Larimer

When
June 24, 4:02 PM MST
Where
Larimer County, 10 mi SE of Estes Park
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.283, -105.383

Hail, Larimer

When
June 24, 4:05 PM MST
Where
Larimer County, 6 mi N of Ft Collins
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.667, -105.083

Hail, Boulder

When
June 24, 4:40 PM MST
Where
Boulder County, 3 mi NW of Boulder
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.050, -105.300

Hail, Boulder

When
June 24, 4:40 PM MST
Where
Boulder County, 3 mi NNW of Boulder
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.050, -105.283

Hail, Boulder

When
June 24, 4:44 PM MST
Where
Boulder County, 2 mi NW of Boulder
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.033, -105.300

Hail, Boulder

When
June 24, 4:45 PM MST
Where
Boulder County, 5 mi NE of Boulder
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.067, -105.200

Hail, Boulder

When
June 24, 4:50 PM MST
Where
Boulder County, 2 mi SW of Boulder
Measured
2.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.000, -105.300

Large hail broke a car windshield.

Hail, Boulder

When
June 24, 4:56 PM MST
Where
Boulder County, 2 mi S of Boulder
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.983, -105.267

Hail, Boulder

When
June 24, 5:10 PM MST
Where
Boulder County, 2 mi S of Boulder
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.983, -105.267

Large hail broke a car windshield.

Hail, Jefferson

When
June 24, 5:26 PM MST
Where
Jefferson County, 2 mi S of Arvada
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.767, -105.083

Hail, Jefferson

When
June 24, 5:26 PM MST
Where
Jefferson County, Lakewood
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.733, -105.100

Hail, Jefferson

When
June 24, 5:29 PM MST
Where
Jefferson County, 3 mi S of Lakewood
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.683, -105.100

Hail, Jefferson

When
June 24, 5:35 PM MST
Where
Jefferson County, 7 mi SW of Lakewood
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.667, -105.200

Hail, Jefferson

When
June 24, 5:37 PM MST
Where
Jefferson County, 5 mi S of Lakewood
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.667, -105.100

Hail, Jefferson

When
June 24, 5:38 PM MST
Where
Jefferson County, Wheat Ridge
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.750, -105.083

Hail, Jefferson

When
June 24, 5:42 PM MST
Where
Jefferson County, 3 mi S of Lakewood
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.683, -105.100

Hail, Jefferson

When
June 24, 5:50 PM MST
Where
Jefferson County, 3 mi ESE of Morrison
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.633, -105.133

Thunderstorm Wind, Douglas

When
June 24, 6:00 PM MST
Where
Douglas County, 16 mi NW of Castle Rock
Measured
60 kt (69 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
39.533, -105.083

Severe thunderstorm winds snapped power lines a distance of one quarter of a mile.

Hail, Jefferson

When
June 24, 6:01 PM MST
Where
Jefferson County, 1 mi NNW of Evergreen
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.650, -105.317

Hail, Douglas

When
June 24, 6:01 PM MST
Where
Douglas County, 11 mi NW of Castle Rock
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.483, -105.017

Hail, Douglas

When
June 24, 6:01 PM MST
Where
Douglas County, Louviers
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.467, -105.000

Hail, Douglas

When
June 24, 6:03 PM MST
Where
Douglas County, 14 mi NW of Castle Rock
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.517, -105.050

Hail, Jefferson

When
June 24, 6:05 PM MST
Where
Jefferson County, Evergreen
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.633, -105.317

Thunderstorm Wind, Douglas

When
June 24, 6:10 PM MST
Where
Douglas County, Sedalia
Measured
52 kt (60 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
39.433, -104.967

Hail, Jefferson

When
June 24, 6:19 PM MST
Where
Jefferson County, 4 mi ENE of Conifer
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.533, -105.233

Hail, Larimer

When
June 24, 9:00 PM MST
Where
Larimer County, 1 mi NE of Glen Haven
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.467, -105.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516870, 5516871, 5516878, 5516872, 5516873, 5516874, 5516875, 5516876, 5516877, 5516879, 5516880, 5516881, 5516976, 5516977, 5516978, 5516979, 5516980, 5516982, 5516981, 5516983, 5516984, 5516985, 5516986, 5516987, 5516988, 5516989, 5516990, 5516991, 5516992.